European Journal of Rheumatology
Case based Review

Sitagliptin-induced Achilles enthesopathy: Case report and literature review

1.

Department of Orthopedics and Traumatology, NCR International Hospital, S ehitkamil, Gaziantep, Turkey

2.

Department of Rheumatology, Gaziantep Medicalpark Hospital, S ehitkamil, Gaziantep, Turkey

Eur J Rheumatol 2022; 9: 111-113
DOI: 10.5152/eujrheum.2022.21124
Read: 130 Downloads: 69 Published: 01 April 2022

Achilles enthesopathy is a pain caused due to inflammation of the insertion area of the Achilles tendon on the posterosuperior aspect of the calcaneus. Sometimes, isolated Achilles enthesopathy can be occurred, while, mostly, it is observed with rheumatological diseases. We herein aimed to report a case presentation, sitagliptin-induced enthesopathy, and literature review on musculoskeletal manifestations of gliptins. A 63-year-old man was diagnosed with type II diabetes mellitus, recently started sitagliptin. After the sitagliptin administration, bilateral Achilles enthesopathy has emerged. Afterward, he was diagnosed with sitagliptin-induced enthesopathy, and it was stopped. Following the termination of sitagliptin, all signs and symptoms related to Achilles enthesopathy disappeared. Gliptin-induced enthesopathy was reported rarely. To the best of our knowledge, this is the second case of gliptin-induced Achilles enthesopathy in the literature. Gliptins might not innocent drugs about musculoskeletal disorders.

Cite this article as: Rızvanoğlu İH, Kısacık B. Sitagliptin-induced Achilles enthesop- athy: Case report and literature review.Eur J Rheumatol. 2022;9(2):111-113.

Files
EISSN 2148-4279